Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Oct 5, 2021, 3:32 PM MST for Graham County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 3:32 PM MST (22:32 UTC)
- Expired
- Oct 5, 2021, 4:30 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 40
County Graham County, AZ
The radar
The Tucson radar (KEMX), 145 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
839
WWUS85 KTWC 052232
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
332 PM MST Tue Oct 5 2021
AZZ509>511-052330-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
332 PM MST Tue Oct 5 2021
...Strong thunderstorms will impact portions of western and
central Graham County through 430 PM MST...
At 329 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Bylas to 15 miles
southwest of Thatcher. Movement was northeast at 20 to 25 mph.
HAZARD...Winds in excess of 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thatcher, Solomon, Pima, Bylas, Fort Thomas, Calva, Fort Grant,
Mount Graham, Bonita.
This includes the following highways...
Route 70 between mile markers 286 and 344.
Route 191 between mile markers 116 and 120.
Route 266 between mile markers 121 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MST for
Graham County.
&&
LAT...LON 3344 11004 3298 10943 3252 11000 3302 11044
TIME...MOT...LOC 2229Z 224DEG 24KT 3307 11020 3271 10998
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:02 PM MST, 30 minutes earlier.
Area forecast discussion, Oct 5, 3:02 PM MST, 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 302 PM MST Tue Oct 5 2021 .SYNOPSIS... A weather system will pass across Arizona today bringing rounds of showers and storms to the area. Severe thunderstorms are possible into the early evening hours. Generally dry weather with seasonable temperatures into the weekend. A stronger and colder weather system is shaping up for next week. && .DISCUSSION... A strong low is shearing northeastward across Arizona ahead of the trough digging down the west coast. This has combined with sufficient moisture for excessive convective potential and strong shear environment for severe thunderstorms today. Best action is north of Tucson, however mini super-cell activity has been noted in northern Cochise county and is expected to spread through Graham county for late afternoon and early evening hours. The open wave will lift into Utah tonight with partial clearing behind. As the trough continues to deepen down the west coast with the significant southern branch split, high pressure will build from central to northern Mexico Wednesday and Thursday. The trough is expected to deliver a glancing blow to our corner of the state over the weekend with breezy conditions and several degrees of cooling, but probably not much in the way of significant precip chances. As the southern branch split continues, a much stronger and colder system currently near southern Alaska could deliver actual early season winter-like weather to portions of Arizona around the middle of next week. That includes potential snow near mountain peaks (mainly to our north) and the first freeze of the season in colder eastern valleys (including Sulphur Springs Valley in Cochise County). && .AVIATION...Valid through 07/00Z. SCT-BKN clouds at 10k-14k ft MSL and SCT-BKN layered clouds above. Stronger scattered TSRA/SHRA mainly from Tucson eastward. Local and brief MVFR conditions, mountaintop obscurations, and wind gusts to 45 kts possible from stronger TSRA until 03Z. Otherwise, SFC wind less than 12 kts and favoring a SWLY/WLY direction into the early evening hours. Clearing overnight with normal diurnal wind trends Wednesday. Aviation not updated for TAF amendments. && .FIRE WEATHER... Multiple rounds of showers and storms are expected through tonight across southeast Arizona, beginning to clear from west to east this evening. Generally dry conditions will follow for into the weekend before a stronger and colder storm system next week. Periods of breezy, southwesterly surface winds are expected today and again Thursday/Friday with speeds of 10-15 mph gusting up to 20-25 mph. Stronger winds possible early next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Oct 5, 12:41 PM MST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1241 PM MST Tue Oct 5 2021
AZZ507-508-511>513-052030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-Galiuro and Pinaleno Mountains including
Mount Graham-
1241 PM MST Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern Cochise
County through 130 PM MST...
At 1240 PM MST, Doppler radar was tracking a strong thunderstorm over
Dragoon, or 16 miles east of Benson, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Willcox, Dragoon, Pearce-Sunsites, Cochise and Texas Canyon.
This includes the following highways...
Interstate 10 between mile markers 311 and 342.
Route 186 between mile markers 327 and 336.
Route 191 between mile markers 54 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3189 10997 3194 11021 3227 11017 3229 10964
TIME...MOT...LOC 1940Z 202DEG 16KT 3200 11004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MeyerLocal storm report, Oct 5, 1:14 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
114 PM MST TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 16 SSW WILLCOX 32.04N 109.95W
10/05/2021 E0.70 INCH COCHISE AZ PUBLIC
WINDS TO 50 MPH AND DIME SIZED HAIL.
&&
CWRSpecial weather statement, Oct 5, 3:32 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
332 PM MST Tue Oct 5 2021
AZZ509>511-052330-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
332 PM MST Tue Oct 5 2021
...Strong thunderstorms will impact portions of western and
central Graham County through 430 PM MST...
At 329 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Bylas to 15 miles
southwest of Thatcher. Movement was northeast at 20 to 25 mph.
HAZARD...Winds in excess of 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thatcher, Solomon, Pima, Bylas, Fort Thomas, Calva, Fort Grant,
Mount Graham, Bonita.
This includes the following highways...
Route 70 between mile markers 286 and 344.
Route 191 between mile markers 116 and 120.
Route 266 between mile markers 121 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MST for
Graham County.
&&
LAT...LON 3344 11004 3298 10943 3252 11000 3302 11044
TIME...MOT...LOC 2229Z 224DEG 24KT 3307 11020 3271 10998
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 12:41 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Oct 5, 12:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Oct 5, 1:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Oct 5, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 47 min |
| Oct 5, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Oct 5, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 52 min |
| Oct 5, 3:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Oct 5, 4:18 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.